MAUDE Adverse Event Report: U.S. SURGITECH INC SURGYNEEDLE; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

U.S. SURGITECH INC SURGYNEEDLE; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number 780-412
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
The surgery began as planned and the left and right tube segments were taken out for pathology.The surgeon after preforming this step in surgery uses an injection needle that slides through the trocar site and injects local around the end of the tube segments to aid in pain control.During this step, the injection needle was inserted, the needle and part of the plastic broke off from the injection needle.At this time, surgeon ordered an x-ray to be taken as well as suction to be set up to retrieve the broken piece of plastic and needle.Waiting on radiology to come.The surgeon explored the peritoneal cavity to search for the needle and missing plastic.The needle was found and pulled out through the trocar site.A few x-rays were then taken to see if the plastic piece would show up in the body.After this doctor searched for over 35 minutes for the missing piece.He believed that it was still in the body and had exhausted all options to retrieve the broken piece of plastic with no success.He closed the sites to the abdomen and ended the procedure.Supporting healthcare staff recovered the patient in the post anesthesia care unit and doctor checked in on the patient and their family multiple times.Before the patient was discharged from the phase ii setting, doctor came and talked to the patient and her husband to inform them of what happened.No questions or concerns were raised at that time by the patient or family.The patient was discharged after meeting the proper requirements and ensured that the patient was in a tolerable state before leaving.
 
Additional Manufacturer Narrative
The device used during the procedure was not returned.At the contract manufacturing site, the other lot was examined to evaluate what could cause the breakage issue.It was observed that the plastic tube is connected to needle hub by applying pressure and in case of extra pressure used to fix the tube with needle, it might produce a micro crack, which was not detected during the quality control inspection.This is an isolated breakage incident; we did not receive any more complaints related to the device breakage issue due to cracks appearance.After the incident, the contract manufacturer used a glue to assemble the plastic tube with the needle hub so that any extra force to assemble the device is not required and both parts of device are assembled adequately.Moreover, u.S.Surgitech inc started to have a closer look at the appearance of any micro cracks in the lots and segregate such products if cracks appear by any chance.After this incident in (b)(6) 2022 no more complaints of device breakage issue are heard from our customers.Therefore, we consider that this complaint is closed.Note (confidential): during the fda inspection there was an observation by the investigator that this complaint was reportable and was not reported at that time.Therefore, u.S.Surgitech inc is following the due process and reporting it to fda.

Brand Name
SURGYNEEDLE
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
U.S. SURGITECH INC
551 kimberly drive
carol stream
chicago IL 60188
Manufacturer (Section G)
HANGZHOU TONGLU SHIKONGHOU MEDICAL INSTRUMENTS CO.
100 sangyuan raod, tonglu
hangzhou
tonglu, zhejiang 31150 0
CH   311500
Manufacturer Contact
hammad yousaf
551 kimberly drive
carol stream
chicago, IL 60188
8009704877
MDR Report Key20115604
Report Number3004777218-2024-00004
Device Sequence Number3226436
Product Code GAA
UDI-Device Identifier00810014635118
UDI-Public00810014635118
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2023
Device Model Number780-412
Device Catalogue Number780-412
Device Lot Number20190421
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Initial Report FDA Received Date09/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR
Patient SexFemale